RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 2015, Volume 25, Issue 2, Pages 184–196 (Mi vuu476)  

MATHEMATICS

Chaotic scattering of the point vortex by falling circular cylinder

S. V. Sokolov, I. S. Koltsov

Institute of Machines Science named after A. A. Blagonravov of the Russian Academy of Sciences, Malyi Khariton'evskii per., 4, Moscow, 101990, Russia

Abstract: We consider a system which consists of a circular cylinder subject to gravity interacting with a point vortex in a perfect fluid. In contrast to previous works, in this paper the circulation about the cylinder is assumed to be zero. The governing equations are Hamiltonian and admit evident integrals of motion: the horizontal and vertical components of the momentum; the latter is obviously non-autonomous. Using autonomous integral we reduce the order of the system by one degree of freedom in a case of zero circulation which early was not considered. Unlike nonzero circulation in the absence of point vortices when the cylinder moves inside a certain horizontal stripe it is shown that in the presence of vortices and with circulation equal to zero a vertical coordinate of the cylinder is unbounded decreasing. We then focus on the numerical study of dynamics of our system. In a case of zero circulation trajectories are noncompact. The different kinds of the scattering function of the vortex by cylinder were obtained. The form of these functions argues to chaotic behavior of the scattering which means that an additional analytical integral is absent.

Keywords: point vortices, rigid body, chaotic scattering, Hamiltonian systems, reduction.

Full text: PDF file (803 kB)
References: PDF file   HTML file

Document Type: Article
UDC: 512.77, 517.912
MSC: 70Hxx, 70G65
Received: 02.04.2015

Citation: S. V. Sokolov, I. S. Koltsov, “Chaotic scattering of the point vortex by falling circular cylinder”, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 25:2 (2015), 184–196

Citation in format AMSBIB
\Bibitem{SokKol15}
\by S.~V.~Sokolov, I.~S.~Koltsov
\paper Chaotic scattering of the point vortex by falling circular cylinder
\jour Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki
\yr 2015
\vol 25
\issue 2
\pages 184--196
\mathnet{http://mi.mathnet.ru/vuu476}
\elib{http://elibrary.ru/item.asp?id=23681101}


Linking options:
  • http://mi.mathnet.ru/eng/vuu476
  • http://mi.mathnet.ru/eng/vuu/v25/i2/p184

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Вестник Удмуртского университета. Математика. Механика. Компьютерные науки
    Number of views:
    This page:116
    Full text:36
    References:20

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019